MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE

C.R. BARD INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER; NASOGASTRIC TUBE
Catalog Number 0046160
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that nasogastric tube did not have visible numbers.Nurses were required to chart the length of the tube placed and exchange this information in report.They were unable to do this with this product.Staff was unable to visually tell how far the tube has been inserted.Per customer follow up received on 22may2024, the product was still being intermittently stocked on their shelves- all the nurses have been alerted not to use them and use only the ones with the numbers on them so they could document the length each shift and provide it in hand off.Otherwise, there was no way to clearly tell if the tube was in the correct place prior to use.As per the photo sample, the covidien has visible numbers the bard product does not, it only has black marks.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned two-photo sample noted one unopened (with original packaging), nasogastric tube.Visual inspection of the first photo sample noted the bard nasogastric tube with the black insertion depth marks.The second photo shows the covidien nasogastric tube has visible numbers of marks.This is within " black insertion depth marks must be according to print [2] [6] [7] [9]".No root cause could be found because the reported event was unconfirmed.As the reported event is unconfirmed a labeling review is not required.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19407403
Report Number1018233-2024-02999
Device Sequence Number8298993
Product Code FEG
UDI-Device Identifier00801741052323
UDI-Public(01)00801741052323(11)240113(17)281031(10)NGHY3207
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0046160
Device Lot NumberNGHY3207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown